Arkansas, 2004

Damaging Wind in Arkansas, August 11, 2004

August 11, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 10:05 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 11, 10:05 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 AM CDT WED AUG 11 2004

.DISCUSSION...

STRONG OUTFLOW BOUNDARY AHEAD OF MCS OVER E OK PRODUCING 40-50 KT
WIND GUSTS IN PRX AND HUGO PER RECENT OBS...HOWEVER BOUNDARY IS
INTERACTING WITH A MORE UNSTABLE AIR MASS...AS THE LATEST LAPS
INDICATING CIN RAPIDLY DIMINISHING OVER THE NW ZONES...WITH LI/S OF
-8 AND CAPES RISING IN EXCESS OF 3000 J/KG.  GIVEN LACK OF CAP ON 12Z
KSHV RAOB...GOOD FORCING ALONG BOUNDARY IN UNSTABLE AIRMASS...
CONVECTION SHOULD BEGIN TO INCREASE IN COVERAGE/INTENSITY THROUGH THE
AFTERNOON OVER SW AR/NE TX...AHEAD OF APPROACHING STRONG SHORTWAVE
DIVING SE THROUGH OK.  CONVECTION IS FIRING OFF A LITTLE FASTER
THAN WHAT WAS PROGGED WITH THE EARLIER/EVEN CURRENT 12Z RUNS...THUS
HAVE RAISED POPS TO 70/S OVER THE NW ZONES WHERE CONVECTION IS
DEVELOPING.  ALSO ADJUSTED TEMPS DOWNWARD A BIT OVER THESE AREAS AS
WELL...AND ALSO UPPED WINDS TO REFLECT STRONG PRESSURE RISES
IMMEDIATELY BEHIND OUTFLOW BOUNDARY...AND SPS WAS ALSO ISSUED
HIGHLIGHTING WIND GUSTS.  GIVEN SPEED OF OUTFLOW OUTRUNNING OK
SHORTWAVE...AIR MASS MAY STABILIZE ENOUGH TO LIMIT SVR POTENTIAL THIS
AFTERNOON OVER THE NW SECTIONS...ALTHOUGH HAVE LEFT WORDING IN
UPDATED ZONES DUE TO UNCERTAINTY OF REGENERATION...AND WHERE THE
BOUNDARY WILL END UP AT BY AFTERNOON AS IT SHOULD BEGIN SLOWING DOWN.
MAIN COLD FRONT EXTENDS FROM N MS...WEST THROUGH CENTRAL AR...INTO
SOUTHCENTRAL OK...THEN SW INTO NW TX FROM A SPS...TO NEAR AN ABI
LINE. ANOTHER OUTFLOW BOUNDARY PUSHING SOUTH INTO S AR COULD HELP
FOCUS ADDITIONAL CONVECTION INTO N LA. LEFT REMAINDER OF THE FORECAST
INTACT FOR THESE AREAS.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  68  85  62 /  50  50  20   0
MLU  93  68  84  61 /  40  50  30   0
TXK  89  65  85  60 /  60  30  10   0
TYR  91  67  86  62 /  60  50  10   0
LFK  94  70  87  63 /  40  60  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Aug 11, 11:00 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED AUG 11 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON AND EVENING...AS A COLD FRONT...AND A COUPLE
OF OUTFLOW BOUNDARIES MERGE OVER SOUTHWEST ARKANSAS...NORTHEAST
TEXAS...AND POSSIBLY NORTHWEST LOUISIANA THIS AFTERNOON. GIVEN AMPLE
HEATING WHICH HAS TAKEN PLACE OVER THESE AREAS AHEAD OF THE
THUNDERSTORMS...ADDITIONAL REDEVELOPMENT WILL LIKELY OCCUR...AS
A STRONG UPPER LEVEL DISTURBANCE OVER CENTRAL OKLAHOMA...PUSHES
SOUTHEAST INTO SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THIS AFTERNOON.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG DAMAGING WINDS
AND VERY HEAVY RAINFALL THE PRIMARY THREATS. THESE STORMS WILL THEN
SHIFT SOUTHEAST ACROSS LOWER EAST TEXAS...MUCH OF NORTH LOUISIANA...
AND EXTREME SOUTHERN ARKANSAS THIS EVENING...BEFORE EXITING THE
REGION THURSDAY MORNING. THE SEVERE WEATHER THREAT WILL DIMINISH
ACROSS SOUTH ARKANSAS AND NORTH LOUISIANA THIS EVENING WITH THE LOSS
OF DAYTIME HEATING AND POSSIBLY STABILIZING RAIN COOLED AIR...BUT
GIVEN THE INCREASING MOISTURE CONTENT OF THE ATMOSPHERE AHEAD OF
THIS SYSTEM...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS MAINLY
SOUTHWEST ARKANSAS...MUCH OF NORTHEAST TEXAS...AND NORTHERN
LOUISIANA.

In the hours before

Special weather statement, Aug 11, 9:26 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT WED AUG 11 2004

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-111730-
BOWIE-CAMP-CASS-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-MORRIS-
RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD-
1026 AM CDT WED AUG 11 2004

...STRONG OUTFLOW BOUNDARY PRODUCING HIGH WIND GUSTS...

AN OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF 35 TO 50 MPH...WILL
MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND FAR
NORTHEAST TEXAS THROUGH MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS
MAY DEVELOP ALONG THIS BOUNDARY. AT 10 AM...HUGO OKLAHOMA REPORTED A
WIND GUST FROM THIS BOUNDARY OF 52 MPH...WHILE PARIS TEXAS REPORTED
A WIND GUST OF 48 MPH. THE STRONGEST WIND GUSTS MAY PRODUCE MINOR
DAMAGE.
Local storm report, Aug 11, 11:08 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HAIL             2 S LOCKESBURG          33.94N 94.17W
08/11/2004  0.75 INCH        SEVIER             AR   CO-OP OBSERVER

            STRONG WIND GUSTS ALSO REPORTED

&&

17

The radar

The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
August 11, 11:20 AM CST
Where
Howard County, 4 mi W of Tollette
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.817, -93.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413231.